I'm 24 year old woman who has had have had no period for 4 years, I now have polycystic ovaries and unexplained weight gain of 20 pounds in the past 6 months. I've gone to several doctors and have had many tests done, all coming back normal. My gyno thinks PCOS and insulin sensitivity is the cause of the gain, but I have a hard time trusting that since my insulin tests and levels are all normal. I had all the standard tests done, although my thyriod levels have been dropping (from a 2 in July 07 to a 3.8 Nov 07) and wondering if I have subclinical hypothyroidism, especially since I'm having other symptoms like cold sensitivity, moodiness, high cholesterol, etc.
I know something is wrong because I exercise 5x a week and eat the same amount as I was a year ago (I journal everything) when I was losing weight. It's gotten to the point where it just keeps piling on despite all my efforts and it's really frustrating and depressing. If you have any insight, it'll be greatly appreciated.
Have you had your thyroid antibodies checked? There are two types..thyroid peroxidase is one....anyway that can tell you if your thyroid is starting to fail due to an autoimmune disease. You can still have sypmptoms even if your TSH is normal. Doctors rely too much on lab tests and not on the patients symptoms. Check your antibodies.
I just want to say that your not alone I have this same exact same thing except i'm only 15 years old. I first got it with i was ll!! I would say to get your periods back you should take birth control for a while that should help. After 4 years I'm starting to loose weight but Its really hard. Dont give up! :)
I am 21 years old and have had very similar problems. I was on the birth control nuvaring for about 2 years and in the second year started having very bad cramping and small cysts in my ovaries, as well as continuously gaining weight without changing my diet or exercise. I had always been pretty thin, and ate extremely healthy (my mother is a dietitian). I went to the gyno who told me the best cure was to be on non-stop birth control. When I heard this news I decided to skip a month of birth control if I was going to have to be on birth control for the rest of my life (to have one last period). A month after taking out my nuvaring, I never got my period. That was a year ago, and I still have not gotten my period. I also have continued to gain weight (a pound or two a month) even though I have increased my exercise level, and decreased the amount of calories and fat in my diet. What is going on?????
I am 28 after my first child 7 years ago things started going down hill. My periods stopped had horrible headaches didn't think I would be able to get PG again but I did after my second I got really bad didn't want to move off the couch still tired after sleeping 10 hrs. Headaches, still no period, acne, weight gain, back pain, constipation, ect.
The first dr of course diagnosed me with depression but I argued that my cholesterol was high and my TSH was above the new standards 4.xx and he agreed to try me on synthroid. Of course that was not good enough for me I wanted the good stuff I got armour from another dr and then switched to naturethroid.
After I finally got a dr treat me my symptoms started resolving especially the constipation and headaches. Now my periods are returning!!! YAY! No just kidding I could do with out that. lol
So don't give up hope once you get on the right dose your best friend just might come back :p
33yrs old Have PCOS and Haeshimotos, feel like I'm just screwed. No monthly. Gained 20kgs in 1 year and thats not from eating. Don't really care what I have I just want to loose the weight and feel normal. So Any real advice would be great
I have not had my period in 2 years I am 16 and I feel like I carry around 20 pounds of blood that shouldn't be there. I don't know what to do. Sometimes I feel like that's why I'm over weight. But recently iv lost 30 pounds and still no period. I really need help!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.